MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR; STERRAD® EQUIPMENT
Model Number 10104-002
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Codes Dyspnea (1816); Itching Sensation (1943); Rash (2033); Sore Throat (2396)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of an ¿odor¿ or smell emitting from the sterrad® 100nx sterilizer.It was reported that five health care workers (hcws) detected the odor and experienced minor respiratory and/or skin reactions.All five hcws exhibited symptoms of red, itchy rash over the ¿whole body¿.It was reported that all five hcws wore ppe of masks, gowns, and gloves, and they evacuated the room to help resolve the symptoms.Hcw1 was unloading from the sterilizer¿s chamber and experienced an additional ailment of dysphonia; the dysphonia resolved in 8 hours and the rash with eruptions resolved in 24 hours, and no medical treatment was reported.Hcw2 experienced breathing difficulty and a rash with papules; the breathing difficulty resolved in 6 hours and the rash resolved in 24 hours with no medical treatment reported.The remaining three hcws only experienced the skin reaction of rash with eruptions; however, the condition lasted 5 days and was treated with an over-the-counter (otc) oral antihistamine loratadine.Lastly, all five hcws were reported to have recovered.An asp field service engineer was dispatched to assess the unit onsite.The information suggests the respiratory and skin reactions were not serious and resolved with no or minimal medical treatment.However, this event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).A field service engineer was dispatched to the customer site.The catalytic converter and oil mist filter were replaced to resolve the odor/smell issue.Unit meets specifications and was returned to service.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Correction: per the secondary review of this event, it was discovered that hcw2 was incorrectly referenced in block b5 of the initial medwatch report.Hcw5 was the personnel who exhibited the reported minor symptoms.Corrected statement is as follows: ¿hcw5 experienced breathing difficulty and a rash with papules; the breathing difficulty resolved in 6 hours and the rash resolved in 24 hours with no medical treatment reported.¿ h3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smell issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smell issue for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the odor/smell is likely due to the catalytic converter and oil mist filter.The asp field service engineer replaced the parts and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX STERILIZER 2-DR
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key13911559
Report Number2084725-2022-00066
Device Sequence Number4276816
Product Code MLR
UDI-Device Identifier10705037014507
UDI-Public10705037014507
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10104-002
Device Catalogue Number10104-002
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown